Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Neuropathy/ Need help with Sexual Dysfunction
Jul 7, 2001

Just wondering if you have any other pointers. I am currently taking 1200mgs of neurontin/3 time/day, 150mg of trileptal/3 time/day, 10mg oxycontin/at night, .5 mg of klonipin, 3 time/day, and still having sever pain in legs and hands. Pain is from hips down and just hands. But one of side effects is no sexual arrousal of any kind capable? Help?

Response from Dr. Feinberg

You are on several medications for neuropathy and are probably on additional medications for other aspects of your HIV care, so it is difficult to pinpoint which drug(s) may be the problem. But before you ascribe your sexual dysfunction to one of your neuropathy drugs, please ask your doctor to check your testosterone level. Low levels are fairly common among HIV+s and can readily be treated with replacement hormone therapy. The important thing to be aware of is that testosterone levels have to be interpreted in light of one's age-- what is normal for a 50 year old would not be normal for a 25 year old, and the range of values that are still considered to be "normal" is large.


Previous
HCV, Lymphnodes, and virus infections
Next
MYCOBACTERIUM AVIUM

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement